Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 4, NWS Fort Worth, TX

April 12, 201830 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Apr 12, 2018, 3:05 AM CDT for 30 counties in Texas. It took effect at Apr 12, 2018, 10:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 3:05 AM CDT (08:05 UTC)
In effect from
Apr 12, 2018, 10:00 AM CDT
Expired
Apr 13, 2018, 10:00 AM CDT
In force
24 hr
Issued by
NWS Fort Worth, TX
All 30 counties

Anderson County, TX, Bosque County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Limestone County, TX, McLennan County, TX, Navarro County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 60 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2443 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS74 KFWD 120805
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
305 AM CDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT TODAY...

.Strong south winds are expected across much of North and Central
Texas, and a Wind Advisory is in effect for areas along and east
of a line from Gainesville to Granbury to Waco. The advisory is in
effect from 10 AM until 8 PM.

TXZ092>095-102>107-117>123-131>135-144>148-159>161-121615-
/O.NEW.KFWD.WI.Y.0004.180412T1500Z-180413T0100Z/
Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta-Hopkins-
Parker-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Hood-
Somervell-Johnson-Ellis-Henderson-Bosque-Hill-Navarro-Freestone-
Anderson-McLennan-Falls-Limestone-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Paris, Decatur, Bridgeport, Carrollton, Denton, Lewisville, 
Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, 
Commerce, Cooper, Sulphur Springs, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Clifton, Meridian, Valley Mills, Hillsboro, 
Corsicana, Teague, Fairfield, Wortham, Palestine, Waco, Marlin, 
Mexia, and Groesbeck
305 AM CDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from 10 AM this morning to 8 PM CDT
this evening. 

* TIMING...From 10 AM until 8 PM.

* WINDS...Sustained winds 20 to 30 MPH with occasional gusts near
  40 MPH.

* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. Driving may become difficult on east-west oriented 
  roadways, especially for lightweight and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

30
4 follow-up statements
798 
WWUS74 KFWD 121623
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1123 AM CDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT TODAY...

.Strong south winds are expected across much of North and Central
Texas, and a Wind Advisory is in effect for areas along and east
of a line from Gainesville to Granbury to Waco. The advisory is
in effect until 8 PM.

TXZ092>095-102>107-117>123-131>135-144>148-159>161-130100-
/O.CON.KFWD.WI.Y.0004.000000T0000Z-180413T0100Z/
Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta-Hopkins-
Parker-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Hood-
Somervell-Johnson-Ellis-Henderson-Bosque-Hill-Navarro-Freestone-
Anderson-McLennan-Falls-Limestone-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Paris, Decatur, Bridgeport, Carrollton, Denton, Lewisville, 
Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, 
Commerce, Cooper, Sulphur Springs, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Clifton, Meridian, Valley Mills, Hillsboro, 
Corsicana, Teague, Fairfield, Wortham, Palestine, Waco, Marlin, 
Mexia, and Groesbeck
1123 AM CDT Thu Apr 12 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...until 8 PM.

* WINDS...Sustained winds 20 to 30 MPH with occasional gusts 
  near 40 MPH. 

* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. Driving may become difficult on east-west oriented 
  roadways, especially for lightweight and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
188 
WWUS74 KFWD 130059
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
759 PM CDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT UNTIL 5 AM ALONG THE I-35 CORRIDOR 
FROM CLEBURNE AND WAXAHACHIE NORTHWARD TO GAINESVILLE AND 
BONHAM...

.Strong and gusty southerly winds will continue either side of the
I-35 corridor from Johnson and Ellis Counties north to the Red
River. Thus, a Wind Advisory will remain in effect for those areas
until 5 AM Friday.

TXZ095-102-105>107-117-121>123-131-132-135-144>148-159>161-130200-
/O.CAN.KFWD.WI.Y.0004.000000T0000Z-180413T0100Z/
Lamar-Wise-Hunt-Delta-Hopkins-Parker-Kaufman-Van Zandt-Rains-Hood-
Somervell-Henderson-Bosque-Hill-Navarro-Freestone-Anderson-
McLennan-Falls-Limestone-
Including the cities of Paris, Decatur, Bridgeport, Greenville, 
Commerce, Cooper, Sulphur Springs, Weatherford, Briar, Terrell, 
Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, 
Edgewood, Emory, East Tawakoni, Point, Granbury, 
Oak Trail Shores, Glen Rose, Athens, Gun Barrel City, Clifton, 
Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, 
Wortham, Palestine, Waco, Marlin, Mexia, and Groesbeck
759 PM CDT Thu Apr 12 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Fort Worth has cancelled the Wind
Advisory. 

The strong and gusty southerly winds that we had today have
decreased to 15 to 20 mph with some gusts to near 30 mph.

$$

TXZ092>094-103-104-118>120-133-134-131000-
/O.EXT.KFWD.WI.Y.0004.000000T0000Z-180413T1000Z/
Cooke-Grayson-Fannin-Denton-Collin-Tarrant-Dallas-Rockwall-
Johnson-Ellis-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Cleburne, Burleson, Waxahachie, Ennis, and Midlothian
759 PM CDT Thu Apr 12 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CDT FRIDAY...

* TIMING...until 5 AM Friday.

* WINDS...Sustained winds 20 to 30 MPH with gusts up to 40 MPH.
 
* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. Driving may become difficult on east-west oriented 
  roadways, especially for lightweight and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
140 
WWUS74 KFWD 130822
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
322 AM CDT Fri Apr 13 2018

...WIND ADVISORY IN EFFECT UNTIL 10 AM ALONG THE I-35 CORRIDOR
FROM WACO NORTHWARD TO GAINESVILLE AND BONHAM. A NEW WIND ADVISORY
IS NOW IN EFFECT ALONG AND WEST OF A BOWIE TO GLEN ROSE TO
GOLDTHWAITE LINE FROM NOON UNTIL 7 PM...

.Strong and gusty southerly winds will continue either side of
the I-35 corridor from Waco north to the Red River through 10 AM.
In addition, very strong and gusty west winds are expected behind
a dryline along and west of a Bowie to Glen Rose to Goldthwaite
line this afternoon through the early evening hours.

TXZ091-100>102-115>117-129>132-141>143-131500-
/O.NEW.KFWD.WI.Y.0005.180413T1700Z-180414T0000Z/
Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland-
Erath-Hood-Somervell-Comanche-Mills-Hamilton-
Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, 
Decatur, Bridgeport, Breckenridge, Mineral Wells, Weatherford, 
Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, 
Granbury, Oak Trail Shores, Glen Rose, Comanche, De Leon, 
Goldthwaite, Hamilton, and Hico
322 AM CDT Fri Apr 13 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from noon today to 7 PM CDT this
evening. 

* TIMING...Noon through 7 pm Friday.

* WINDS...West winds sustained at 25-30 mph with gusts of 35-45 
  mph.

* IMPACTS...Loose outdoor articles may be blown about in the wind.
  Driving may become difficult on north-south oriented roadways,
  especially for lightweight and high profile vehicles. Any fires
  that start may spread quickly in these conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

TXZ145-159-131500-
/O.EXB.KFWD.WI.Y.0004.000000T0000Z-180413T1500Z/
Hill-McLennan-
Including the cities of Hillsboro and Waco
322 AM CDT Fri Apr 13 2018

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect until 10 AM CDT this morning. 

* TIMING...until 10 AM Friday.

* WINDS...South winds sustained 20 to 30 MPH with gusts up to 35 
  MPH.

* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. Driving may become difficult on east-west oriented 
  roadways, especially for lightweight and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

TXZ092>094-103-104-118>120-133-134-131500-
/O.EXT.KFWD.WI.Y.0004.000000T0000Z-180413T1500Z/
Cooke-Grayson-Fannin-Denton-Collin-Tarrant-Dallas-Rockwall-
Johnson-Ellis-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Cleburne, Burleson, Waxahachie, Ennis, and Midlothian
322 AM CDT Fri Apr 13 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* TIMING...until 10 AM Friday.

* WINDS...South winds sustained 20 to 30 MPH with gusts up to 40 
  MPH.

* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. Driving may become difficult on east-west oriented 
  roadways, especially for lightweight and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
320 
WWUS74 KFWD 131450
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
950 AM CDT Fri Apr 13 2018

TXZ092>094-103-104-118>120-133-134-145-159-131600-
/O.EXP.KFWD.WI.Y.0004.000000T0000Z-180413T1500Z/
Cooke-Grayson-Fannin-Denton-Collin-Tarrant-Dallas-Rockwall-
Johnson-Ellis-Hill-McLennan-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Hillsboro, 
and Waco
950 AM CDT Fri Apr 13 2018

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

The wind advisory along the I-35 corridor for this morning will be
allowed to expire. Gusty southerly winds will still persist for
much of the day.

$$

TXZ091-100>102-115>117-129>132-141>143-140000-
/O.CON.KFWD.WI.Y.0005.180413T1700Z-180414T0000Z/
Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland-
Erath-Hood-Somervell-Comanche-Mills-Hamilton-
Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, 
Decatur, Bridgeport, Breckenridge, Mineral Wells, Weatherford, 
Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, 
Granbury, Oak Trail Shores, Glen Rose, Comanche, De Leon, 
Goldthwaite, Hamilton, and Hico
950 AM CDT Fri Apr 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Noon through 7 pm Friday.

* WINDS...West winds sustained at 25-30 mph with gusts of 35-45 
  mph. 

* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. Driving may become difficult on north-south oriented 
  roadways, especially for lightweight and high profile 
  vehicles. Any fires that start may spread quickly in these 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Dunn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 11, 11:33 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 11, 11:33 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1133 PM CDT Wed Apr 11 2018

.AVIATION...
/06z TAFs/

South winds will remain elevated through the night at all TAF
sites. A narrow swath of low clouds is expected to slowly develop
across the Hill Country late tonight and then surge northward on a
robust 45-55 kt low-level jet. Waco seems to be the most likely
TAF site to experience reduced CIGs after about 10z. Uncertainty
regarding the orientation and location of the initial nocturnal
stratus deck precludes a mention of IFR at Waco, but a brief TEMPO
may be necessary as the initial cloud deck may arrive under 1 kft.
As the low-level flow veers towards daybreak, the brunt of the low
cloud cover should begin to shift to the east of the I-35
corridor. That said, there is a potential for brief low-MVFR CIGs
to scrape across the Metroplex terminals, with KDAL the most
likely to experience more pervasive low cloud cover. VFR should
return quickly during the mid-morning, however.

Very gusty south winds are in store on Thursday as a surface
cyclone begins to deepen across Colorado/Kansas. Occasional gusts
to 35 kts appear possible, and an AWW for non-convective wind
gusts may be necessary for DFW. Another surge of stratus is
anticipated late Thursday evening, and this will be much more
pervasive with an earlier onset than tonight. Low-MVFR CIGs appear
to be a good bet, and have inserted a mention after 13/06z at DFW
and 13/04z at Waco. The potential for IFR is too low for an
inclusion at this time. Finally, warm advection should increase
above a capping inversion late Thursday night/Friday morning. Have
inserted a VCSH mention towards the end of the DFW extended TAF to
account for elevated showers during this time-frame. With very
steep lapse rates aloft, there may be some threat for thunder,
but will defer to future TAF issuances for potential inclusion.

Carlaw

&&

.SHORT TERM... /Issued 246 PM CDT Wed Apr 11 2018/
/Tonight/
Surface low pressure will continue to deepen across the Central
High Plains tonight, resulting in strong southerly winds and
increasing low level moisture. The increasing moisture will yield
warmer temperatures tonight with lows ranging from the middle 50s
to the lower 60s. The moisture surge supplied by a 45+ knot low
level jet will also lead to the development of low clouds across
South Texas and the Hill Country. These clouds will reach the
southern zones overnight and near the I-20 corridor around
sunrise Thursday.

79

&&

.LONG TERM... /Issued 246 PM CDT Wed Apr 11 2018/
/Thursday Onward/

We continue to monitor the potential for strong/severe storms and
critical fire weather conditions on Friday. Otherwise, the next
several days will feature persistent gusty winds and a couple of
large temperature swings.

Our primary feature for this forecast can be seen on water vapor
imagery this afternoon just off the coast of the Pacific
Northwest. This potent upper trough will dig southeastward toward the
Central Plains on Thursday. Surface leeside cyclogenesis will
ensue with a surface low developing in eastern Colorado, and a
warm advection regime will intensify across the southern US. This
will mean breezy south winds with warmer temperatures and
increasing humidity on Thursday. In fact, a Wind Advisory may be
needed with some sustained winds around 25 mph expected with
gusts up to 40 mph possible. As moisture returns, a surface
dryline will take shape to our west, draped southward from the
surface low through West Texas.

By Thursday night, strong height falls will spread into West
Texas. Lift from the approaching trough and warm advection should
result in elevated shower/storm development east of the dryline
and west of our forecast area, rooted above a very stout capping
inversion. This activity is expected to drift into North and
Central Texas after midnight and affect portions of the forecast
area through Friday morning. With this activity being rooted above
the steepest lapse rates, it won't have access to most of the
elevated instability, so stronger updrafts may be difficult to
come by. However, if any stronger cells are able to get going,
they may be able to produce some small hail.

On Friday morning, the dryline will begin an eastward push into
the forecast area. However, it's eastward progression may be
halted, or at least delayed, by any morning shower activity and
potentially some dense cloud cover. While the dryline typically
moves via both advection and propagation from vertical mixing, it
will likely have to rely solely on advection due to these
conditions. With very strong flow through both the mid and low
levels, it should be able to advance to near I-35 by midday. The
question then becomes how long it will take new convection to
develop east of the dryline on Friday afternoon. The timing of the
cap erosion and subsequent convective initiation will affect the
location of initiation as well, as the longer initiation is
delayed, the farther east the dryline will have advanced.
Generally, any locations near or east of I-35 will have the
potential for strong or severe storms throughout Friday afternoon
or evening with chances increasing the farther east one's
location. There will be sufficient but not excessive instability
with SBCAPE values around 1500-2000 J/kg expected to be in place
despite predominantly overcast skies. In addition, a mid-level
speed max of 70-80 kts associated with the deep upper trough will
contribute to very strong deep-layer shear values. As a result, a
supercellular storm mode will be favored, at least initially,
although convection may grow upscale quickly across the eastern
portions of the forecast area as the cap rapidly breaks from
strong dynamic lift from the upstream trough. All modes of severe
weather will be possible, although the tornado threat may be
limited owing to a lack of low-level instability and veered low-
level wind profiles, in particular. Behind the dryline, very
breezy west winds will exist as RH values fall into the 20s and
teens during the afternoon with temperatures mostly in the 80s.
This will contribute to elevated or critical fire weather
conditions across our western zones where a Fire Weather Watch has
been issued.

Later Friday night, the system's trailing cold front will surge
through the forecast area. As it catches up to the dryline across
our east or southeast zones, a brief uptick in convection may
occur before activity exits to the east overnight. Overall, am
not expecting much in the way of prolonged heavy rain or flooding,
as the system and its surface boundaries should remain quite
progressive.

Behind the cold front, substantial cold advection via 20-30 mph
northwest winds will cause noticeably cooler and drier conditions
for the upcoming weekend. Highs in the 50s and 60s can be
expected on Saturday with breezy north winds continuing. Saturday
night and Sunday morning will be the coldest time period, and
some of our northwestern zones could potentially see another late
freeze. Elsewhere, temperatures are expected to stay in the mid to
upper 30s at this time. We'll keep some breezy northwest winds
around through Sunday too as a strong surface ridge builds in
behind the departing low. The first half of next week appears
relatively benign with a more zonal pattern aloft. A gradual
warming trend should ensue with temperatures returning to near or
above normal on Monday. Another front may arrive towards mid or
late week with some low rain chances.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    61  84  70  83  49 /   0   5  40  40  10
Waco                60  83  70  83  51 /   0  10  30  40  20
Paris               56  79  65  77  47 /   0   0  30  70  20
Denton              60  83  69  82  46 /   0   0  40  30   5
McKinney            59  80  69  79  47 /   0   0  40  50  10
Dallas              61  83  70  82  50 /   0   5  40  40  10
Terrell             59  80  69  79  49 /   0  10  30  60  20
Corsicana           58  81  69  80  50 /   0  10  20  60  30
Temple              59  83  70  82  52 /   5  10  30  40  30
Mineral Wells       59  88  68  86  45 /   0   5  40  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday afternoon through Friday evening
for TXZ091-092-100>102-115>117-129>131-141-142.

&&

90/58
Hazardous weather outlook, Apr 11, 9:35 PM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
935 PM CDT Wed Apr 11 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
935 PM CDT Wed Apr 11 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong and gusty southerly winds are expected Thursday as low
pressure deepens across eastern Colorado. Wind gusts to 40 mph are
likely across parts of North and Central Texas.

Scattered thunderstorms are possible late Thursday night across the
entire region with the best chances west of I-35. A few storms may be
strong with hail and frequent lightning.

There is a chance of thunderstorms across much of North and Central
Texas Friday and Friday night. Some storms may be severe, mainly
along and east of the Interstate 35/35 East corridor Friday afternoon
and evening. Large hail and damaging winds are possible with a low
tornado threat.

The fire threat may become critical Friday afternoon and evening
along and west of a line from Gainesville to Weatherford to
Goldthwaite due to windy, hot, and dry weather.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.